Alert archive / Kentucky / Wind Advisories in 2022
Wind Advisory 4, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Mar 29, 2022, 11:43 AM EDT for 33 counties in Kentucky. It took effect at Mar 30, 2022, 11:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 11:43 AM EDT (15:43 UTC)
- In effect from
- Mar 30, 2022, 11:00 AM EDT
- Expired
- Mar 31, 2022, 5:12 AM EDT
- In force
- 18 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824 WWUS73 KJKL 291543 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1143 AM EDT Tue Mar 29 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-108-111-114-116- 118-300400- /O.NEW.KJKL.WI.Y.0004.220330T1500Z-220331T0400Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Wolfe-Lee-Owsley-Clay-Letcher- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Campton, Beattyville, Booneville, Manchester, Jenkins, and Whitesburg 1143 AM EDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... * WHAT...South winds 10 to 20 mph, increasing to 15 to 25 mph on Wednesday afternoon, with gusts up to 45 mph expected. * WHERE...Portions of east central, south central and southeast Kentucky. * WHEN...From 11 AM Wednesday to midnight EDT Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JP
8 follow-up statements
690 WWUS73 KJKL 291926 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 326 PM EDT Tue Mar 29 2022 KYZ106-109-112-113-115-117-300430- /O.EXB.KJKL.WI.Y.0004.220330T1500Z-220331T0600Z/ Morgan-Magoffin-Breathitt-Knott-Perry-Leslie- Including the cities of West Liberty, Salyersville, Jackson, Hindman, Pippa Passes, Hazard, and Hyden 326 PM EDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 2 AM EDT THURSDAY... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Morgan, Magoffin, Breathitt, Knott, Perry and Leslie Counties. * WHEN...From 11 AM Wednesday to 2 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ044-050>052-058>060-068-069-079-080-083>088-108-111-114-116- 118-300430- /O.EXT.KJKL.WI.Y.0004.220330T1500Z-220331T0600Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Wolfe-Lee-Owsley-Clay-Letcher- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Campton, Beattyville, Booneville, Manchester, Jenkins, and Whitesburg 326 PM EDT Tue Mar 29 2022 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM WEDNESDAY TO 2 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts of 40 to 50 mph expected. * WHERE...Portions of east central, south central and southeast Kentucky. * WHEN...From 11 AM Wednesday to 2 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JP
775 WWUS73 KJKL 300300 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 1100 PM EDT Tue Mar 29 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-106-108-109- 111>118-301200- /O.CON.KJKL.WI.Y.0004.220330T1500Z-220331T0600Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Morgan-Wolfe-Magoffin-Lee-Breathitt-Knott-Owsley-Perry-Clay- Leslie-Letcher- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, West Liberty, Campton, Salyersville, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg 1100 PM EDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 2 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts of 40 to 50 mph expected. * WHERE...Portions of east central, south central and southeast Kentucky. * WHEN...From 11 AM Wednesday to 2 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JP/GREIF
865 WWUS73 KJKL 300754 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 354 AM EDT Wed Mar 30 2022 KYZ104-107-110-119-120-301600- /O.EXB.KJKL.WI.Y.0004.220330T1800Z-220331T0800Z/ Elliott-Johnson-Floyd-Martin-Pike- Including the cities of Sandy Hook, Paintsville, Prestonsburg, Wheelwright, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 354 AM EDT Wed Mar 30 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... * WHAT...South winds of 10 to 20 mph, with gusts of 35 to 45 mph are expected. Wind gusts of 45 to 55 mph are expected for elevations above 2000 feet, especially late tonight. * WHERE...Elliott, Johnson, Floyd, Martin and Pike Counties. * WHEN...From 2 PM this afternoon to 4 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ044-050>052-058>060-068-069-079-080-083>088-106-108-109- 111>118-301600- /O.CON.KJKL.WI.Y.0004.220330T1500Z-220331T0600Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Morgan-Wolfe-Magoffin-Lee-Breathitt-Knott-Owsley-Perry-Clay- Leslie-Letcher- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, West Liberty, Campton, Salyersville, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg 354 AM EDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT THURSDAY... * WHAT...South winds of 15 to 25 mph with gusts of 40 to 45 mph are expected. Wind gusts of 45 to 55 mph are expected for elevations above 2000 feet, especially late tonight. * WHERE...Portions of east central, south central and southeast Kentucky. * WHEN...From 11 AM Wednesday to 2 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN
983 WWUS73 KJKL 301522 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1122 AM EDT Wed Mar 30 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-106-108-109- 111>118-310330- /O.EXT.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Morgan-Wolfe-Magoffin-Lee-Breathitt-Knott-Owsley-Perry-Clay- Leslie-Letcher- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, West Liberty, Campton, Salyersville, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg 1122 AM EDT Wed Mar 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...South winds of 15 to 25 mph with gusts up to 45 mph are expected. Wind gusts of 45 to 55 mph are expected for elevations above 2000 feet, especially late tonight. * WHERE...Portions of east central, south central and southeast Kentucky. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ104-107-110-119-120-310330- /O.EXT.KJKL.WI.Y.0004.220330T1800Z-220331T1000Z/ Elliott-Johnson-Floyd-Martin-Pike- Including the cities of Sandy Hook, Paintsville, Prestonsburg, Wheelwright, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1122 AM EDT Wed Mar 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...South winds of 10 to 20 mph, with gusts up to 45 mph are expected. Wind gusts of 45 to 55 mph are expected for elevations above 2000 feet, especially late tonight. * WHERE...Elliott, Johnson, Floyd, Martin and Pike Counties. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN/JP
788 WWUS73 KJKL 302016 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 416 PM EDT Wed Mar 30 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-310430- /O.CON.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 416 PM EDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph, with gusts up to 45 mph at times. Wind gusts of 45 to 55 mph are expected for elevations above 2000 feet, especially late tonight. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JP
275 WWUS73 KJKL 310230 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 1030 PM EDT Wed Mar 30 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-311000- /O.CON.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1030 PM EDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph, with gusts up to 45 mph at times. Wind gusts of 45 to 55 mph are expected for elevations above 2000 feet, especially late tonight. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JP/GREIF
515 WWUS73 KJKL 310430 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 1230 AM EDT Thu Mar 31 2022 KYZ050-051-058>060-068-069-079-080-083>088-108-111>118-311000- /O.UPG.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/ /O.NEW.KJKL.HW.W.0002.220331T0430Z-220331T1000Z/ Montgomery-Bath-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski- Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Wolfe-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher- Including the cities of Camargo, Jeffersonville, Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Campton, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg 1230 AM EDT Thu Mar 31 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 65 mph. * WHERE...Portions of east central, south central and southeast Kentucky. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KYZ044-052-104-106-107-109-110-119-120-311000- /O.CON.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/ Fleming-Rowan-Elliott-Morgan-Johnson-Magoffin-Floyd-Martin-Pike- Including the cities of Flemingsburg, Morehead, Sandy Hook, West Liberty, Paintsville, Salyersville, Prestonsburg, Wheelwright, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1230 AM EDT Thu Mar 31 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...South winds 15 to 20 mph with gusts up to 50 mph. * WHERE...Rowan, Martin, Floyd, Fleming, Pike, Magoffin, Elliott, Johnson and Morgan Counties. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JP/GREIF
464 WWUS73 KJKL 310912 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 512 AM EDT Thu Mar 31 2022 KYZ050-051-058>060-068-069-079-080-083>088-108-111>118-311015- /O.CAN.KJKL.HW.W.0002.000000T0000Z-220331T1000Z/ Montgomery-Bath-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski- Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Wolfe-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher- Including the cities of Camargo, Jeffersonville, Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Campton, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg 512 AM EDT Thu Mar 31 2022 ...HIGH WIND WARNING IS CANCELLED... Winds have diminish below warning and advisory criteria, and the High Wind Warning is cancelled. $$ KYZ044-052-104-106-107-109-110-119-120-311015- /O.CAN.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/ Fleming-Rowan-Elliott-Morgan-Johnson-Magoffin-Floyd-Martin-Pike- Including the cities of Flemingsburg, Morehead, Sandy Hook, West Liberty, Paintsville, Salyersville, Prestonsburg, Wheelwright, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 512 AM EDT Thu Mar 31 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminish below advisory criteria, and the Wind Advisory is cancelled. $$ HAL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Mar 29, 8:51 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 29, 8:51 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 851 AM EDT Tue Mar 29 2022 .UPDATE... Issued at 851 AM EDT TUE MAR 29 2022 Freshened up the hourly temperatures and dew points, incorporating the latest trends in the observations. Otherwise, the forecast remains on track. && .SHORT TERM...(Today through Wednesday) Issued at 418 AM EDT TUE MAR 29 2022 The latest upper level map features a continued amplified pattern in place. Troughing is positioned from the Northwestern Territories south-southwestward through the eastern Pacific. A seasonably intense upper level low embedded within this long wave trough is currently churning across southern California. Downstream, ridging rules from Alberta/Saskatchewan through the southern Plains, with northwest flow found east of the Mississippi River, as a trough exits deeper into the western Atlantic. At the surface, high pressure is sprawled from the Great Lakes/Ohio Valley through the Mid-Atlantic. Further west, deeper lee-side low pressure is found from the northern High Plains to the front range of the Rockies. A quasi-stationary boundary intersects the low pressure area aligning southeastward through the southern Plains and across the lower Mississippi Valley and the Deep South. Plenty of mid and high level clouds have been in place across eastern Kentucky through the overnight hours. This has been enough to thwart the valley drop-off, with the coldest readings seen in the far east, with mid 20s being reported. Elsewhere, temperatures range from the low to mid 30s, while the southwest counties remain in the upper 30s to near 40 degrees. The models remain in good agreement through the short term, with the upper level ridge sliding east across the Mississippi Valley today, before reaching the Eastern Seaboard by Wednesday. Deep troughing will become reinforced by northern stream energy to our west, with the long wave axis becoming aligned from the Upper Mississippi Valley down through northern Mexico by late Wednesday. A lead intense short wave trough will take on more of a negative tilt during the day on Wednesday, with this feature swinging through the lower and middle Mississippi Valley by late in the period. At the surface, high pressure will exit towards the western Atlantic through Wednesday. Low pressure will move across the central Plains and eventually into the middle Mississippi Valley and into the Great Lakes/Ohio Valley regions by late in the period. For eastern Kentucky, this will result in dry weather generally holding on, with very warm and breezy conditions returning to the area for Wednesday. Today will feature mostly cloudy skies, with perhaps some passing sprinkles seen from time to time, as moderate isentropic upglide occurs at the mid-levels. Very dry low level will keep measurable precipitation at bay. Highs will be warmer than yesterday, although given the under-performance seen, have stuck closer to the blended guidance for today, with upper 40s to lower 50s northeast and 55 to 60 occurring across the southwest. Thicker clouds will hold on tonight, which should mitigate a better ridge/valley split, although as winds veer to the southeast, would think that at least a 5 to 7 degree difference would eventually be revealed. The cooler valleys will dip into the lower 40s, while mid to upper 40s occur elsewhere. Clouds will thin out on Wednesday, as the low level wind profile increases dramatically in response to the better pressure gradient in place. Temperatures will soar into the upper 70s and lower 80s, with strong and gusty southerly flow in place. .LONG TERM...(Wednesday night through Monday) Issued at 510 AM EDT TUE MAR 29 2022 Global models show good agreement in an amplified upper level pattern to begin the long term period. Ridging will extend across the East Coast while general troughing sits across the Great Plains and Mississippi Valley. At the surface, a parent low will be located across Wisconsin with its associated warm front draped west to east through the Great Lakes region and its cold front draped north to south through central Illinois and the Mississippi Valley. The low pressure center will move off to the northeast while the cold front moves to the east, eventually bringing rain and a slight chance for thunderstorms to the area Wednesday night into Thursday. QPF totals have generally trended lower as the models pick up on the dry antecedent conditions across the area. Wednesday afternoon temperatures will rocket into the upper 70s with dew points around the 40 degree mark so this may cut into the rainfall totals and the structure of any line of showers/storms developing ahead of the cold front. A LLJ at 850mb will produce peak winds of 50-70 knots at that level and will allow for wind gusts of 30-40 mph at the surface Wednesday night. Higher terrain locations like Black Mountain and Dorton have a good chance of experiencing wind gusts closer to 50 mph. SPC has placed eastern Kentucky in a day 2 marginal risk with the far southwest portion of the CWA in a slight risk. The main threat for the area will be damaging wind gusts associated with the storms. Rain will taper off from west to Thursday evening into the overnight hours as heights aloft rebound and surface high pressure moves in from the southwest. Model solutions begin to diverge this weekend as a shortwave moves across the CONUS. The Canadian has the wave taking a more northerly track through the upper Great Lakes and is dampened while the ECMWF and GFS are a bit more amplified and take a path through the central Mississippi and Ohio Valleys. The ECMWF and GFS show a better chance for light rain while the Canadian is drier but have decided to stay near the NBM solution given the model spread this far out. Another shortwave upstream may also bring impacts to the area early next week but again, given the long lead time confidence is not high. Thursday highs will range from the low 60s in the west to the low 70s in the east before cooling off into the upper 30s overnight. Friday will be cooler overall with highs topping out in the low to mid 50s and overnight lows dropping into the low to mid 30s. Saturday and Sunday highs will moderate back into the upper 50s to low 60s and overnight lows in the low 40s and upper 30s respectively. Monday will warm a few more degrees into the id 60s across the southern counties while the Bluegrass area stays in the low 60s, lows will fall to around he 40 degree mark. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) ISSUED AT 851 AM EDT TUE MAR 29 2022 VFR conditions will continue to dominate through the period, although cloud cover will lower to around 6k feet agl during the day and continue through this evening, as a warm front approaches from the southwest. These clouds will then relent somewhat overnight, with mainly just high clouds seen. A few sprinkles will also be possible at times. East to east northeast winds of 4 to 7 kts will gradually veer to the southeast and eventually south this evening and towards dawn. A developing low level jet across the Ohio Valley later this evening and during the overnight will also bring the threat of LLWS to the TAF sites. && .JKL WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for KYZ044-050>052-058>060-068-069-079-080-083>088-104- 106>120. && UPDATE...GEOGERIAN SHORT TERM...GEOGERIAN LONG TERM...BATZ AVIATION...GEOGERIAN
Hazardous weather outlook, Mar 29, 4:31 AM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 431 AM EDT Tue Mar 29 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-301100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 431 AM EDT Tue Mar 29 2022 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An approaching strong cold front will bring wind gusts of 30 to 40 mph to the area Wednesday and Wednesday night. The combination of low relative humidity and strong wind gusts will also result in an increased threat for wildfires on Wednesday. Thunderstorms will be possible west of I-75 late Wednesday night and for most locations east of I-75 on Thursday. A few of these may produce strong to damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GEOGERIAN/BATZ
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:59 AM EDT | Fire Weather Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 12 hr |
| Mar 29, 3:26 PM EDT | Red Flag Warning | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 31 hr |
Nearby
Wind Advisories in Kentucky, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.